Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 122, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 18, 2006, 8:28 PM CDT for Decatur County, Wayne County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 18, 2006, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Decatur County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 8:03 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:00 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 18, 3:00 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT TUE APR 18 2006 .DISCUSSION... MARCH OF UPPER LOW IS FAIRLY WELL LOCKED NOW MODEL WISE AS THE SYS MOVES SLOLY ACRS SRN MN THRU THU AND FRI. DVLPG IMPRESSIVE LATE SEASON SNOW STORM SHOULD REALLY DUMP THE SNOW ACRS THE BLACK HILS AS NW WNDS ARE HITTING 56KTS NOW IN FAR NWRN SD ON THE SFC. IN THE SHORTER TERM...STILL LOOKING FOR SOME ELEVATED STORMS TO GO IN FAR SRN IA LATE THIS AFTN AND INTO THE EVENING. MAIN THREAT WOULD BE HAIL AND WIND. THE RUC AND NAM PUSH A NOSE OF 1-2K CAPE BY 00Z INVOF LWD FOR 3-4HR WINDOW OF STORMS. A FEW MORE HOURS OF DESTABILIZATION IS STILL NEEDED HOWEVER TO REALIZE THE CAPE. VSB IMAGERY HAS DECENT WAVE CLD DVLPMT IN THE LOWER STABLE LAYER NOW. ACTION SHOULD SWEEP QUICKLY EWD LEAVING THE CWA PCPN FREE BY MRNG. UPPER LOW WL THEN GRDLY SPREAD SML PCPN CHCS ACRS THE NRN TIER FM W TO E BEGINNING LATE TMR WITH THE BEST PCPN CHCS LATE THURSDAY. THE UPR LOW SHOULD BE DEPARTING THE AREA ON FRI WITH ESSENTIALLY A DRY FCST FOR THE WEEKEND. THE UPR SYS WL PULL COOLER AIR SWD IN IA THRU THE WEEKEND WITH LOWS ESPECIALLY CLOSER TO NORMAL. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && MYERS
Hazardous weather outlook, Apr 18, 4:16 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 416 PM CDT TUE APR 18 2006 IAZ004>007-015>017-023>028-033>039-044-045-192130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- 416 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA...MAINLY ALONG AND NORTH OF A DENISON TO WEBSTER CITY TO WATERLOO LINE. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT ISOLATED...NON SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS NORTHERN IOWA. ALTHOUGH NO SEVERE WEATHER IS EXPECTED AT THIS TIME...A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. IN ADDITION...BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ046>050-057>062-070>075-081>086-092>097-192130- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 416 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...MAINLY ALONG AND SOUTH OF AN AUDUBON TO BOONE TO MARSHALLTOWN LINE. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS CENTRAL AND SOUTHERN IOWA...MAINLY FROM 6 PM THROUGH MIDNIGHT. A FEW STORMS MAY BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE FORECAST ON THURSDAY AFTERNOON...HOWEVER SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING INTO TONIGHT. STEINBUGL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 53 min |
| Apr 18, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 42 min |
| Apr 18, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 47 min |
| Apr 18, 8:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 44 min |
| Apr 18, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Apr 18, 9:02 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 43 min |
| Apr 18, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 48 min |
| Apr 18, 9:14 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 46 min |
| Apr 18, 9:20 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 55 min |
| Apr 18, 9:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 37 min |
| Apr 18, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 52 min |
| Apr 18, 9:50 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 40 min |
| Apr 18, 9:56 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 49 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.